Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the modular curves $Y_E(7)$

Authors: Emmanuel Halberstadt and Alain Kraus
Journal: Math. Comp. 69 (2000), 1193-1206
MSC (1991): Primary 11Gxx
Published electronically: May 21, 1999
MathSciNet review: 1651758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $E$ denote an elliptic curve over $\mathbf{Q}$ and $Y_E(7)$ the modular curve classifying the elliptic curves $E'$ over $\mathbf{Q}$ such that the representations of $\operatorname{Gal}(\overline{\mathbf Q}/\mathbf{Q})$ in the 7-torsion points of $E$ and of $E'$ are symplectically isomorphic. In case $E$ is given by a Weierstraß equation such that the $c_4$ invariant is a square, we exhibit here nontrivial points of $Y_E(7)(\mathbf{Q})$. From this we deduce an infinite family of curves $E$ for which $Y_E(7)(\mathbf{Q})$ has at least four nontrivial points.

References [Enhancements On Off] (What's this?)

  • 1. L. Caporaso, J. Harris, and B. Mazur, Uniformity of rational points, J. Amer. Math. Soc. 10 (1995), 1-35. MR 97d:14033
  • 2. J. E. Cremona, Algorithms for modular elliptic curves, Cambridge Univ. Press, 1992. MR 93m:11053
  • 3. E. Kani, and W. Schanz, Diagonal quotient surfaces, Manuscripta Math. 93 (1997), 67-108. MR 98d:14048
  • 4. A. Kraus and J. Oesterlé, Sur une question de B. Mazur, Math. Ann. 293 (1992), 259-275. MR 93e:11074
  • 5. A. Kraus, Sur les modules des points de $7$-torsion d'une famille de courbes elliptiques, Ann. Inst. Fourier (Grenoble) 46 (1996), 899-907. MR 97i:11060
  • 6. S. Lang, Elliptic functions, 2nd ed., Springer-Verlag, 1987. MR 88c:11028
  • 7. B. Mazur, Rational isogenies of prime degree, Invent. Math. 44 (1978), 129-162. MR 80h:14022
  • 8. K. Rubin and A. Silverberg, Families of elliptic curves with constant $\operatorname{mod} p$ representations, in Elliptic Curves, Modular Forms and Fermat's Last Theorem, International Press, 1995, pp. 148-161. MR 96j:11078
  • 9. J.-P. Serre and J. Tate, Good reduction of abelian varieties, Ann. of Math. 68 (1968), 492-517. MR 38:4488
  • 10. J.-P. Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. 15 (1972), 259-331. MR 52:8126
  • 11. J.-P. Serre, Points rationnels des courbes modulaires $X_0(N)$, Sém. Bourbaki, Exposé 511 (1977), Lecture Notes in Math., vol. 710, Springer-Verlag, 1979, pp. 89-100. MR 82c:14049

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11Gxx

Retrieve articles in all journals with MSC (1991): 11Gxx

Additional Information

Emmanuel Halberstadt
Affiliation: Université Paris VI, Laboratoire de Mathématiques Fondamentales, UFR 921, 4, place Jussieu, 75252 Paris Cedex 05, France

Alain Kraus
Affiliation: Université Paris VI, Institut de Mathématiques, Case 247, 4, place Jussieu, 75252 Paris Cedex 05, France

Received by editor(s): August 8, 1997
Received by editor(s) in revised form: July 24, 1998
Published electronically: May 21, 1999
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society